How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

I am an 83 year old male and have been taking Finasteride for

Resolved Question:

I am an 83 year old male and have been taking Finasteride for about 4 years for enlarged prostate. Is this a sign that I could have prostate cancer?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.
Hello,
Dear customer

Welcome to justanswer.com and thank you for your question.I will do whatever I can to help answer your questions:


No,this does not mean that you have prostate cancer.

Finasteride is used to treat symptoms of BPH.

BPH is Benign prostatic hyperplasia."Benign" means the enlargement isn't caused by cancer or infection. "Hyperplasia" means enlargement.

With age, the prosate gland may begin to grow.The growth may eventually cause problems with urination, because the gland pinches off the urethra as it increases its size.

Finasteride is in a class of medications called 5-alpha reductase inhibitors.It works by blocking the conversion of the hormone testosterone to dihydrotestosterone in the prostate. It also may decrease the chance that prostate surgery will be needed.

So botXXXXX XXXXXne is that you have been prescribed Finasteride for about 4 years to treat symptoms of Benign prostatic hyperplasia.This is not a sign that you could have prostate cancer.You need to continue taking it as prescribed.

Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you XXXXX
Dr. Robert









Dr. Robert and 2 other Medical Specialists are ready to help you